Alert archive / New York / Frost Advisories in 2012

Frost Advisory 6, NWS Binghamton, NY

May 17, 201213 counties in New York; Bradford County, Susquehanna County, Wayne County, Pennsylvania

NWS Binghamton, NY issued this frost advisory at May 17, 2012, 3:33 AM EDT for 13 counties in New York; Bradford County, Susquehanna County, Wayne County, Pennsylvania. It took effect at May 18, 2012, 2:00 AM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
May 17, 2012, 3:33 AM EDT (07:33 UTC)
In effect from
May 18, 2012, 2:00 AM EDT
Expired
May 18, 2012, 8:00 AM EDT
In force
6 hr
Issued by
NWS Binghamton, NY

Counties Broome County, NY, Chemung County, NY, Chenango County, NY, Cortland County, NY, Delaware County, NY, Madison County, NY, Oneida County, NY, Otsego County, NY, Schuyler County, NY, Steuben County, NY, Sullivan County, NY, Tioga County, NY, Tompkins County, NY, Bradford County, PA, Susquehanna County, PA, Wayne County, PA

The radar

The Binghamton radar (KBGM), 11 km from the middle of the area, began a volume at 07:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 7.6 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2012-05-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 23 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2012-05-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -45 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
23 J/kg
Mixed-layer CIN
-171 J/kg
Mixed-layer LCL
1330 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
-45 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

501 
WWUS71 KBGM 170733
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
333 AM EDT THU MAY 17 2012


NYZ009-022>025-036-037-044>046-055>057-062-PAZ038>040-180745-
/O.NEW.KBGM.FR.Y.0006.120518T0600Z-120518T1200Z/
NORTHERN ONEIDA-STEUBEN-SCHUYLER-CHEMUNG-TOMPKINS-MADISON-
SOUTHERN ONEIDA-CORTLAND-CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-
SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-
INCLUDING THE CITIES OF...BOONVILLE...CORNING...HORNELL...
WATKINS GLEN...ELMIRA...ITHACA...ONEIDA...UTICA...ROME...
CORTLAND...NORWICH...ONEONTA...COOPERSTOWN...OWEGO...BINGHAMTON...
WALTON...DELHI...MONTICELLO...TOWANDA...SAYRE...MONTROSE
333 AM EDT THU MAY 17 2012

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT FRIDAY. 

* LOCATIONS...MOHAWK VALLEY...SOUTHERN TIER OF NY...NORTHERN TIER
  OF PENNSYLVANIA...AND THE WESTERN CATSKILLS.

* HAZARDS...AREAS OF FROST. 

* TEMPERATURES...GENERALLY IN THE MIDDLE 30S...BUT SOME
  TEMPERATURES NEAR FREEZING ARE POSSIBLE IN THE NORMALLY COLDER
  DEEPER VALLEYS.

* TIMING...BEST CHANCE OF FROST WILL OCCUR AFTER 2 AM FRIDAY MORNING.

* IMPACTS...DAMAGE TO SENSITIVE OUTDOOR PLANTS...UNPROTECTED CROPS AND
  TENDER VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$


HEDEN
4 follow-up statements
003 
WWUS71 KBGM 171909
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
309 PM EDT THU MAY 17 2012

NYZ009-022>025-036-037-044>046-055>057-062-PAZ038>040-181200-
/O.CON.KBGM.FR.Y.0006.120518T0600Z-120518T1200Z/
NORTHERN ONEIDA-STEUBEN-SCHUYLER-CHEMUNG-TOMPKINS-MADISON-
SOUTHERN ONEIDA-CORTLAND-CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-
SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-
INCLUDING THE CITIES OF...BOONVILLE...CORNING...HORNELL...
WATKINS GLEN...ELMIRA...ITHACA...ONEIDA...UTICA...ROME...
CORTLAND...NORWICH...ONEONTA...COOPERSTOWN...OWEGO...BINGHAMTON...
WALTON...DELHI...MONTICELLO...TOWANDA...SAYRE...MONTROSE
309 PM EDT THU MAY 17 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
FRIDAY...

* LOCATIONS...WESTERN MOHAWK VALLEY...TWIN TIERS OF CENTRAL NEW
  YORK AND NORTHERN PENNSYLVANIA...AND THE WESTERN CATSKILLS.

* HAZARDS...AREAS OF FROST.

* TEMPERATURES...MID TO UPPER 30S.

* TIMING...EARLY FRIDAY MORNING. 

* IMPACTS...DAMAGE TO SENSITIVE OUTDOOR PLANTS...UNPROTECTED 
  CROPS AND TENDER VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
613 
WWUS71 KBGM 180050
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
850 PM EDT THU MAY 17 2012

NYZ009-022>025-036-037-044>046-055>057-062-PAZ038>040-181200-
/O.CON.KBGM.FR.Y.0006.120518T0600Z-120518T1200Z/
NORTHERN ONEIDA-STEUBEN-SCHUYLER-CHEMUNG-TOMPKINS-MADISON-
SOUTHERN ONEIDA-CORTLAND-CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-
SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-
INCLUDING THE CITIES OF...BOONVILLE...CORNING...HORNELL...
WATKINS GLEN...ELMIRA...ITHACA...ONEIDA...UTICA...ROME...
CORTLAND...NORWICH...ONEONTA...COOPERSTOWN...OWEGO...BINGHAMTON...
WALTON...DELHI...MONTICELLO...TOWANDA...SAYRE...MONTROSE
850 PM EDT THU MAY 17 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
FRIDAY...

* LOCATIONS...WESTERN MOHAWK VALLEY...TWIN TIERS OF CENTRAL NEW 
  YORK AND NORTHERN PENNSYLVANIA...AND THE WESTERN CATSKILLS. 

* HAZARDS...AREAS OF FROST.

* TEMPERATURES...MID TO UPPER 30S.

* TIMING...EARLY FRIDAY MORNING.

* IMPACTS...DAMAGE TO SENSITIVE OUTDOOR PLANTS...UNPROTECTED 
  CROPS AND TENDER VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
153 
WWUS71 KBGM 180708
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
308 AM EDT FRI MAY 18 2012

NYZ009-022>025-036-037-044>046-055>057-062-PAZ038>040-181200-
/O.CON.KBGM.FR.Y.0006.000000T0000Z-120518T1200Z/
NORTHERN ONEIDA-STEUBEN-SCHUYLER-CHEMUNG-TOMPKINS-MADISON-
SOUTHERN ONEIDA-CORTLAND-CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-
SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-
INCLUDING THE CITIES OF...BOONVILLE...CORNING...HORNELL...
WATKINS GLEN...ELMIRA...ITHACA...ONEIDA...UTICA...ROME...
CORTLAND...NORWICH...ONEONTA...COOPERSTOWN...OWEGO...BINGHAMTON...
WALTON...DELHI...MONTICELLO...TOWANDA...SAYRE...MONTROSE
308 AM EDT FRI MAY 18 2012

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

* LOCATIONS...WESTERN MOHAWK VALLEY...TWIN TIERS OF CENTRAL NEW 
  YORK AND NORTHERN PENNSYLVANIA...AND THE WESTERN CATSKILLS. 

* HAZARDS...AREAS OF FROST.

* TEMPERATURES...MID TO UPPER 30S.

* TIMING...EARLY THIS MORNING.

* IMPACTS...DAMAGE TO SENSITIVE OUTDOOR PLANTS...UNPROTECTED 
  CROPS AND TENDER VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

HEDEN
583 
WWUS71 KBGM 181211
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
811 AM EDT FRI MAY 18 2012



NYZ009-022>025-036-037-044>046-055>057-062-PAZ038>040-181315-
/O.EXP.KBGM.FR.Y.0006.000000T0000Z-120518T1200Z/
NORTHERN ONEIDA-STEUBEN-SCHUYLER-CHEMUNG-TOMPKINS-MADISON-
SOUTHERN ONEIDA-CORTLAND-CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-
SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-
INCLUDING THE CITIES OF...BOONVILLE...CORNING...HORNELL...
WATKINS GLEN...ELMIRA...ITHACA...ONEIDA...UTICA...ROME...
CORTLAND...NORWICH...ONEONTA...COOPERSTOWN...OWEGO...BINGHAMTON...
WALTON...DELHI...MONTICELLO...TOWANDA...SAYRE...MONTROSE
811 AM EDT FRI MAY 18 2012

...FROST ADVISORY HAS EXPIRED...

TEMPERATURES HAVE RISEN INTO THE UPPER 30S AND 40S THIS MORNING.
TONIGHT...LOW TEMPERATURES WILL BE MOSTLY IN THE LOWER 40S. NO
FROST IS EXPECTED TONIGHT AND WELL INTO NEXT WEEK.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this frost advisory went out at May 17, 2:25 AM EDT, 1 hour 8 minutes earlier.

Area forecast discussion, May 17, 2:25 AM EDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
225 AM EDT THU MAY 17 2012

.SYNOPSIS...
A COLD FRONT WILL CONTINUE TO PUSH WELL SOUTH OF THE REGION
OVERNIGHT WITH NORTH WINDS AND COOLER TEMPERATURES. HIGH PRESSURE
WILL BUILD INTO THE REGION FOR THE REMAINDER OF THE WORK WEEK WITH
FAIR WEATHER AND A WARMING TREND. THIS STRETCH OF NICE WEATHER IS
EXPECTED TO LAST THROUGH THE WEEKEND.

&&

.NEAR TERM /THROUGH THURSDAY/...
KBGM RADAR SHOWS LINGERING SHOWERS ACROSS EAST CENTRAL
PENNSYLVANIA WHICH IS JUST BEHIND THE SURFACE FRONT WHICH NOW
EXTENDED FROM ABOUT POU-ABE-MDT-HGR. UPPER LEVEL TROF AXIS WAS
PRESENTLY PUSHING INTO NY AND PA. THIS TROF WILL CONTINUE TO PRESS
THE SURFACE FRONT SOUTHWARD TONIGHT. AS THIS TROUGH WORKS EAST
OVERNIGHT THERE WILL BE LARGE SCALE SUBSIDENCE WHICH WILL ALLOW HIGH
PRESSURE TO SPREAD INTO THE EASTERN GREAT LAKES BY 12Z. THE
SUBSIDENCE AND LOW-LEVEL DRY ADVECTION SHOULD CLEAR SKIES OUT
OVERNIGHT. BELIEVE THERE WILL BE ENOUGH OF A SURFACE PRESSURE
GRADIENT TO KEEP WINDS UP ENOUGH TO PRECLUDE WIDESPREAD FROST.
FARTHER WEST...GRADIENT SLACKENS SOONER AND MORE FROST IS
EXPECTED.

FOR THURSDAY...LARGE SCALE SUBSIDENCE AND HIGH PRESSURE DOMINATES THE
REGION. SURFACE DEWPOINTS ARE EXPECTED TO BE IN THE 40S WITH 850
MB TEMPS FROM THE UPPER 30S TO LOWER 40S. THIS SHOULD LEAD TO SOME
SCT CUMULUS FORMATION DURING THE AFTERNOON. OTHERWISE...THURSDAY
WILL BE FAIR AND SEASONAL FOR MID MAY.

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/...
HI PRES IN CONTROL WITH FAIR WX. ISOLD/PATCHY FROST PSBL THU NGT
BUT LATER SHIFTS CAN DEAL WITH THAT. LTL CHG TO PREV
THINKING...

THURSDAY THROUGH SAT...HIGHS WILL CLIMB FROM THE 60S THURSDAY...TO
NEAR 70/L70S FRIDAY UNDER SUNNY SKIES....THEN A80 OR L80S ON SAT.
ISOLD/PATCHY FROST A PSBLTY LATE THU NGT/FRI MRNG ACRS THE TWIN
TIERS.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
220 AM THU UPDATE... ONCE AGAIN...NO CHANGES TO THE EXTENDED RANGES
ATTM.

ON THE LARGE-SCALE...ERN CONUS RIDGING AND A LONG-WAVE TROUGH ACRS
THE WRN STATES CONTINUE TO BE ADVERTISED BY THE 00Z SUITE OF
MODELS. HOWEVER...AS MENTIONED IN THE PRIOR DISC...THERE ARE STILL
DIFFS REGARDING THE EVOLUTION OF A CUTOFF LOW IN THE SERN/MID-ATL
STATES...AND WEAK UPR-LVL ENERGY TRYING TO PENETRATE THE RIDGE AXIS
FROM THE GREAT LKS RGN. WE PRESENTLY HAVE SCHC-CHC POPS FOR
SHRA/TSRA STARTING LATER MON...AND LASTING THROUGH MID-WEEK...AND
THIS SEEMS REASONABLE...GIVEN ALL THE UNCERTAINTY.

TEMPS LOOK WARM FOR MID TO LATE MAY...WITH HIGHS FROM THE MID
70S-MID 80S.

PREV DISC... PD MARKED BY A SLOWLY RETREATING UPR RDG WITH A BROAD
UPR LOW OVER THE SE CST. DFRNCS IN THE LONG RANGE MODLE IN HANDLING
THE DETAILS OF THE SE LOW...AND A APRCHG COLD FNT FROM THE LAKES END
UP HAVING LTL EFFECT OF THE FCST. XPCT A GNRL INCRS IN HUMIDITY AND
A DECREASE IN STABILITY ALLOWING FOR SCT OR WIDELY SCT CONV BEGINING
MON...MAINLY DURING THE AFTN. PD WILL ALSO FEATURE WARM AIR WITH
AFTN HI/S ABV NRML AND WITH LIMITED CLD CVR.

FLWD HPC GUID FOR THE PD WITH SOME SMALL UPWARD ADJUSTMENTS IN
TEMPS BASED ON SURROUNDING OFFICES AND MEX GUID.

&&

.AVIATION /06Z THURSDAY THROUGH MONDAY/...
06Z THU UPDATE... VFR SHOULD PREVAIL THROUGH THE VALID TAF PD...WITH
A VERY DRY AMS RESIDENT ACRS CNY/NE PA.

WINDS WILL BE N TO NW ARND 10 KT TODAY...BCMG LGT AND VRBL AFTER 00Z
FRI.

.OUTLOOK...

FRI THROUGH MON...VFR...XCPT LATE NGT VLY FOG PSBL AT KELM.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.

&&

SYNOPSIS...DJN
NEAR TERM...DJN
SHORT TERM...
LONG TERM...DGM
AVIATION...RRM
Hazardous weather outlook, May 16, 5:42 PM EDT, 9 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
542 PM EDT WED MAY 16 2012

NYZ046-057-062-PAZ038>040-043-044-047-048-072-172145-
OTSEGO-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-
LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
542 PM EDT WED MAY 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

AREAS OF FROST ARE POSSIBLE EARLY FRIDAY MORNING...ESPECIALLY
OUTSIDE OF THE FINGER LAKES AND THE GREATER SYRACUSE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ009-015>018-022>025-036-037-044-045-055-056-172145-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-
TIOGA-BROOME-
542 PM EDT WED MAY 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

AREAS OF FROST ARE POSSIBLE EARLY FRIDAY MORNING...ESPECIALLY
OUTSIDE OF THE FINGER LAKES AND THE GREATER SYRACUSE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DJN

Nearby

Frost Advisories in New York, 2012Frost Advisories in Pennsylvania, 2012Every frost advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.